Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 4, 2016, 7:08 PM EDT for Beaufort County, Craven County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 4, 2016, 7:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beaufort County, NC, Craven County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WUUS52 KMHX 042308
SVRMHX
NCC013-049-042345-
/O.NEW.KMHX.SV.W.0026.160604T2308Z-160604T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
708 PM EDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
NORTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 707 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VANCEBORO...
OR 13 MILES NORTHWEST OF NEW BERN...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW BERN AND VANCEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3523 7726 3538 7720 3540 7697 3514 7703
TIME...MOT...LOC 2307Z 279DEG 7KT 3530 7718
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
823
WWUS52 KMHX 042326
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
726 PM EDT SAT JUN 4 2016
NCC013-049-042345-
/O.CON.KMHX.SV.W.0026.000000T0000Z-160604T2345Z/
BEAUFORT NC-CRAVEN NC-
726 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHWESTERN BEAUFORT AND NORTH CENTRAL CRAVEN COUNTIES...
AT 726 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VANCEBORO...OR
12 MILES NORTH OF NEW BERN...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW BERN AND VANCEBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3523 7726 3538 7720 3540 7697 3514 7703
TIME...MOT...LOC 2326Z 278DEG 14KT 3529 7713
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
13397
WWUS52 KMHX 042339
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
739 PM EDT SAT JUN 4 2016
NCC013-042348-
/O.CAN.KMHX.SV.W.0026.000000T0000Z-160604T2345Z/
BEAUFORT NC-
739 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUFORT COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3524 7718 3534 7714 3531 7699 3530 7699
3521 7702
TIME...MOT...LOC 2338Z 277DEG 11KT 3529 7709
$$
NCC049-042345-
/O.CON.KMHX.SV.W.0026.000000T0000Z-160604T2345Z/
CRAVEN NC-
739 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL CRAVEN COUNTY...
AT 738 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VANCEBORO...OR
11 MILES NORTH OF NEW BERN...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL CRAVEN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3524 7718 3534 7714 3531 7699 3530 7699
3521 7702
TIME...MOT...LOC 2338Z 277DEG 11KT 3529 7709
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:13 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 4, 3:13 PM EDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
313 PM EDT SAT JUN 4 2016
.SYNOPSIS...
A weak front over the northern sections will lift north of the
area tonight. A cold front will approach from the west Sunday and
slowly cross the area Sunday night and Monday. A tropical area of
low pressure will move northeast offshore of the coast Tuesday.
A dry cold front will move southeast through the area Tuesday
night into early Wednesday with high pressure building behind the
front through Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 235 PM Saturday...Convection has started developing this
afternoon...mainly over nrn sections close to weak front. Expect
scattered showers and storms to continue into the evening hours
with best cvrg inland and N. Strong instab present with surface
based cape near 4000 per SPC meso-analysis page. Despite little
to no upper forcing cant rule out a couple strong to severe pulse
type storms. Overnight mdls show little if any qpf so lowered or
dropped most pops. Will remain warm and muggy with lows 70 to 75.
&&
.SHORT TERM /SUNDAY/...
As of 235 PM Saturday...A strong mid level trough will swing into
the Mid Atlantic states Sunday. Forecast soundings indicate an
unstable environment developing with cape values again around 3000
J/kg due to strong diabatic heating and TD's in the low 70s. A
strengthening low level jet, 40-45 kt SW flow at 850 mb by Sunday
evening will provide the kinematics for organized thunderstorms.
Continued previous forecast thinking with pops late day ranging
from likely deep inland to slight chance OBX. The Storm
Prediction Center continues to indicate the northern sections of
Eastern NC in an Enhanced Risk with a Slight Risk rest of the
area. Should any storms become severe, the biggest threats will be
damaging wind gusts, though a small chance for large hail or a
tornado cannot be ruled out. Best chances of storms will be late
afternoon Sunday and especially into Sunday evening. Temperatures
will once again by hot in the 88-92 degree range under partly
cloudy skies.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 3 PM Sat...Strong to severe thunderstorms will be possible
Sunday evening and Sunday night as a mid level trough moves
through the region. Tropical low pressure is expected to pass off
of the NC coast on Tuesday followed by a strong cold front Tuesday
night bringing cooler and drier conditions to the area mid to late
next week.
Sunday Night through Monday...Expect strong to severe thunderstorm
threat to be ongoing Sunday evening into the first part of Sunday
night as a strong mid level trough moves through the region. SPC
continues to show an Enhanced Risk over the coastal plain with a
Slight Risk across the rest of the forecast area. Forecast
soundings and SPC SREF probs show indices and forcing peaking
between 00-06z. Forecast soundings indicate the unstable
environment lingering into the evening with lifted indices in the
-3 to -5 range and sfc based instability values 1500-2500 J/kg. A
strengthening low-level jet, 40-45 kt SW flow at 850 mb by Sunday
evening will provide the kinematics for organized thunderstorms.
Should any storms become severe, the biggest threats will be
damaging wind gusts and hail, though a small chance for a tornado
cannot be ruled out. Added severe/damaging wind gust wording to
grids from 00-06z Sunday night. Scattered showers and
thunderstorms will likely continue across the area Monday as
frontal boundary remains in the vicinity.
Monday night through Tuesday night...Unsettled weather continues
as tropical low in the Gulf of Mexico is progged to move through
FL Monday night and then move off the SE coast Tuesday...tracking
off the NC coast into Tuesday night. 12z guidance continues
previous trends and bringing the low closer to the coast, and
close enough to support periods of heavy rain across portions of
the area. Heavy rain likely Mon night into Tue. WPC QPF shows 1-2"
along the immediate coast. Will continue likely pops along the
coast, tapering to sc/chance deep inland. If these trends
continue, then minor flooding will be possible, especially areas
along the Outer Banks south of Rodanthe that are still saturated
from previous rainfall. Quick drying trend late Tue and Tue night
as the low quickly moves northeast of the OBX. Highs a bit lower
due to the plentiful clouds with low/mid 80s though lows still
muggy with SW flow continuing and low/mid 70s. A second cold front
will move through Eastern NC Tuesday night which will bring a more
seasonable and drier air mass to the region.
Wednesday through Saturday... High pressure will build east from
the Mississippi Valley Wednesday and Thursday, then slide off the
coast Friday. Dry and pleasant conditions expected mid week with
dewpoints dropping back into the 50s for most locations. Highs Wed
and Thur in the upper 70s to low 80s, then warming into the
mid/upper 80s Friday and Saturday as hot upper ridge across
western CONUS starts to advance eastward. Lows will be in the
low/mid 60s inland to mid/upper 60s beaches through this period.
Some numerical guidance is showing lows dropping into the mid 50s
inland Thursday morning. Models show a weak backdoor front pushing
into the area Friday night into Saturday, which could trigger some
convection. Will cap pops at slight chance for now.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short Term /through Sunday/...
As of 150 PM Saturday, Scattered thunderstorms will form along
the sea breeze and lingering boundaries now through this evening.
some storms may produce brief mvfr conditions with heavier
downpours. forecast soundings are indicating low level stratus
will develop versus fog as the boundary layer will remain mix
overnight. Confidence is high over areas that have received rain.
expect stratus clouds to lift sunday morning btw 13-15z.
Long Term /Sunday Night through Thursday/...
As of 3 PM Sat ...Periods of sub-VFR likely Sunday night Monday
morning with scattered showers and thunderstorms. Some tstms could
become strong to severe with strong winds Sunday night. Sub-VFR
conditions could linger into Tuesday as tropical low pressure in
the Gulf of Mexico moves along the southeast coast bringing the
potential for numerous showers Monday night into Tuesday. A cold
front will move through the region Tuesday night ushering in a
drier/cooler airmass with predominant VFR.
&&
.MARINE...
Short Term /Tonight and Sunday/...
As of 235 PM Saturday...Weak front over northern tier will lift
to the N tonight with SW flow mainly 10 to 15 kts...poss 15 to 20
kts central wtrs. As cold front approaches Sunday the SW winds
will gradually increase to 15 to 25 kts late. Seas will build to
3 to 4 feet outer water tonight then build further to 4 to 6 feet
outer central and southern waters by late Sunday. Will start Small
Craft Advisory for Pamlico Sound and coastal waters south of
Oregon Inlet late Sunday.
Long Term /Sunday Night through Thursday/...
As of 3 PM Sat...Gusty SW winds 15-25kt and seas 4-7ft will start
off the period Sunday night as gradient tightens ahead of
approaching cold front. SCA conditions expected for the Pamlico
Sound and the waters south of Oregon Inlet. Winds and seas will
gradually diminish Monday morning...though could be short lived as
winds and seas are expected to increase again Monday night into
Tuesday. A tropical low pressure system will pass off the NC coast
on Tuesday with seas likely building to 6+ ft, though at this time
expect any circulation to remain far enough offshore to limit wind
speeds below 25 knots. However, uncertainty remains on exact track
and strength of the low...and interested parties should stay tuned
to the latest forecasts. A cold front is progged to move through
the waters Tuesday night into early Wednesday with high pressure
building in from the west. Winds becoming NW 5-15kt, though
elevated seas could linger into Wednesday with backswell behind
the departing low.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 6 PM Sunday to 11 AM EDT Monday for
AMZ152-154.
Small Craft Advisory from 6 PM Sunday to 8 AM EDT Monday for
AMZ156-158.
Small Craft Advisory from 6 PM Sunday to 4 AM EDT Monday for
AMZ135.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CQD/TL
AVIATION...BM/CQD
MARINE...RF/CQDHazardous weather outlook, Jun 4, 4:19 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 419 PM EDT SAT JUN 4 2016 NCZ095-103-104-052030- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 419 PM EDT SAT JUN 4 2016 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WITH THE PRIMARY THREATS BEING STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-052030- ONSLOW- 419 PM EDT SAT JUN 4 2016 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WITH THE PRIMARY THREATS BEING STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-090>094-052030- TYRRELL-MAINLAND DARE-MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO- 419 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WITH THE PRIMARY THREATS BEING STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-080-052030- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT- 419 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING WITH THE PRIMARY THREATS BEING STRONG GUSTY WINDS AND HAIL...ALONG WITH A POSSIBLE ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 4:53 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 453 PM EDT SAT JUN 4 2016 NCZ044-079-042130- GREENE-PITT- 453 PM EDT SAT JUN 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GREENE AND CENTRAL PITT COUNTIES... AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARMVILLE... MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENVILLE...WINTERVILLE...AYDEN...PITT GREENVILLE AIRPORT...EAST CAROLINA UNIVERSITY AND DOWDY FICKLEN STADIUM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3552 7757 3562 7755 3565 7726 3540 7733 TIME...MOT...LOC 2053Z 281DEG 11KT 3556 7752 13
Special weather statement, Jun 4, 4:57 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 PM EDT SAT JUN 4 2016
NCZ029-045-046-081-042130-
TYRRELL-MAINLAND HYDE-WASHINGTON-MARTIN-
457 PM EDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MARTIN...
TYRRELL...WASHINGTON AND NORTH CENTRAL MAINLAND HYDE COUNTIES...
AT 457 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PLYMOUTH TO 14 MILES SOUTH OF CAPE
COLONY TO 15 MILES SOUTH OF COLUMBIA. MOVEMENT WAS NORTHEAST AT 10
MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...COLUMBIA...ROPER...JAMESVILLE AND CRESWELL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3601 7658 3601 7650 3600 7643 3583 7603
3561 7626 3574 7658 3581 7690 3582 7690
3582 7687 3585 7684 3589 7683 3586 7677
3587 7675 3593 7669 3594 7669 3593 7674
3599 7668 3601 7669 3603 7661
TIME...MOT...LOC 2057Z 205DEG 10KT 3586 7678 3581 7655 3571 7631
13Special weather statement, Jun 4, 5:28 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 528 PM EDT SAT JUN 4 2016 NCZ080-081-042200- BEAUFORT-MAINLAND HYDE- 528 PM EDT SAT JUN 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAUFORT AND WESTERN MAINLAND HYDE COUNTIES... AT 527 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BELHAVEN...OR 24 MILES SOUTHEAST OF PLYMOUTH...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BELHAVEN. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3559 7627 3536 7643 3551 7666 3567 7655 TIME...MOT...LOC 2127Z 299DEG 8KT 3556 7653 13
Special weather statement, Jun 4, 6:03 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 603 PM EDT SAT JUN 4 2016 NCZ081-042230- MAINLAND HYDE- 603 PM EDT SAT JUN 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MAINLAND HYDE COUNTY... AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF SWAN QUARTER FERRY TERMINAL...OR 30 MILES EAST OF RIVER ROAD...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWAN QUARTER FERRY TERMINAL. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3527 7627 3537 7655 3551 7652 3547 7619 TIME...MOT...LOC 2202Z 287DEG 10KT 3541 7647 13
Special weather statement, Jun 4, 6:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 648 PM EDT SAT JUN 4 2016 NCZ080-093-042315- BEAUFORT-CRAVEN- 648 PM EDT SAT JUN 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAUFORT AND NORTHWESTERN CRAVEN COUNTIES... AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VANCEBORO...OR 15 MILES NORTHWEST OF NEW BERN...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VANCEBORO. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3527 7732 3543 7715 3534 7697 3517 7712 TIME...MOT...LOC 2247Z 289DEG 7KT 3533 7719 13
Special weather statement, Jun 4, 6:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
650 PM EDT SAT JUN 4 2016
NCZ081-042315-
MAINLAND HYDE-
650 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MAINLAND HYDE
COUNTY...
AT 650 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
SWAN QUARTER FERRY TERMINAL...OR 47 MILES SOUTHEAST OF PLYMOUTH...
MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
MAINLAND HYDE COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3542 7591 3530 7601 3527 7612 3533 7623
3550 7617 3547 7589
TIME...MOT...LOC 2250Z 289DEG 7KT 3540 7613
13The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:44 AM EDT | Special Weather Statement | MHX | Lenoir | 46 min |
| Jun 4, 4:25 AM EDT | Special Weather Statement | MHX | Beaufort | 35 min |
| Jun 4, 7:23 AM EDT | Special Weather Statement | MHX | Craven | 37 min |
| Jun 4, 2:58 PM EDT | Small Craft Advisory | MHX | 44 hr | |
| Jun 4, 3:04 PM EDT | Special Weather Statement | MHX | Pitt | 41 min |
| Jun 4, 3:45 PM EDT | Special Weather Statement | MHX | Craven | 30 min |
| Jun 4, 4:23 PM EDT | Special Weather Statement | MHX | Washington | 22 min |
| Jun 4, 4:53 PM EDT | Special Weather Statement | MHX | Pitt | 37 min |
| Jun 4, 4:57 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 33 min |
| Jun 4, 5:28 PM EDT | Special Weather Statement | MHX | Hyde | 32 min |
| Jun 4, 6:03 PM EDT | Special Weather Statement | MHX | Hyde | 27 min |
| Jun 4, 6:48 PM EDT | Special Weather Statement | MHX | Craven | 27 min |
| Jun 4, 6:50 PM EDT | Special Weather Statement | MHX | Hyde | 25 min |
| Jun 4, 7:42 PM EDT | Special Weather Statement | MHX | Beaufort | 33 min |
| Jun 4, 7:48 PM EDT | Special Weather Statement | MHX | Beaufort | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.